I have MS, and central pain syndrome + ptsd. I have been on the patch 100mcg for 7yrs, worked up to it from 50 mcg start 11yrs ago. My pain doc. retired last year, and I was sent to another doc. who does not treat central pain, but being nice he would continue at the current mcg, but cut my breakthrough med. Percocet 1/2. I need to increase, but have no one. It was no longer helping. I ask to quit, and for him to please help me. He refused so... cold turkey it is. I have made it 3 weeks, dealt with the so called hard part (yes it is almost unbearable) now I have the so called Kicking part. This one I can not deal with. It feels like my body has gone insane. I think probably walking would help, but... I am pretty much bed bound last 5yrs from MS. Please, please does anyone have any way to combat this! I am using very hot soaks, heating pad. wrapping my legs in tight tape, seems to help more then anything, but not close to enough. HELP!
I so wish I could help you, but I have no experience at all with Fentanyl patches or cold turkey withdrawals. I have come off Oxcontin and Hydrocodone cold turkey, but I never experienced anything other than severe pain. I used to do that about once a year for a month because I was so afraid of addiction, but now that I'm almost 58 and I know this is my life I take the least I can get by on and I've learned to let things go, my house doesn't have to look like a magazine and my yard doesn't have to be perfect, I will still live!My prayers are with you, I just wanted you to know someone was thinking of you and I'm sure someone that knows what you are going through will answer you soon.
I don't know how much truth there is to this, but a friend of mine was going through something similar and his doctor told him that plain old over the counter immodium (loperamide) can get you over the withdrawal symptoms without all of the agony. It is technically an opiate (how I don't know) and it works on the body in the same manner as other opiates. The difference is, there is no "high" with loperamide because something in it keeps it from crossing the blood brain barrier and it also doesn't work to control moderate or severe pain. It may possibly help control mild pain though. If you have problems with constipation, then this may make you feel worse in the long run, but you can also take stool softeners with them. The other positive thing about it is that as soon as you stop taking them, your bowels start to move normally the next day. So, I have no idea if this really works or not, but my friend swore that it saved him from going through a miserable time. He took the immodium for almost 3 weeks, starting out with about 20 pills per day (40 mg) and then tapering down until he was off of everything. I hope this helps you out. I know how bad the leg kicking is! When I weaned off of meds a few years ago, that was worse than all of the other symptoms put together for me. I felt like I had electrical jolts going through my limbs and they would kick and jerk all the time with no warning and no way to control it! Let us know how things turn out for you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Post Traumatic Stress Disorder - Does PTSD have to go on forever? I've been battling flashbacks and?
Posted 18 Feb 2010 • 1 answer
Posted 21 Jul 2010 • 24 answers
Posted 20 Oct 2010 • 5 answers
Posted 1 Dec 2012 • 4 answers
Posted 25 Dec 2013 • 9 answers